Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 81, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 6, 2009, 7:41 AM CDT for Lowndes County, Noxubee County, Oktibbeha County, Mississippi. It was in force for 49 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2009, 7:41 AM CDT (12:41 UTC)
- Expired
- May 6, 2009, 8:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lowndes County, MS, Noxubee County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 66 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 7:43 AM CDT | TORNADO 1 | 9 Wnw Brooksville, MS | TRACKED TO 6 W BROOKSVILLE. NUMEROUS TREES UPROOTED AND SNAPPED. ABANDONDED CHURCH MOVED OFF BLOCKS. SEVERAL HUNTING CAMP CABINS DAMAGED AND A TRACTOR TRAILER TURNED OVER. SEVERAL HOMES HAD ROOF DAMAGE FROM TREES. MAX WIND 100 MPH...500 YD MAX WIDTH...PATH LEN |
| May 6, 7:47 AM CDT | TSTM WND DMG | Mashulaville, MS | TREES DOWN ON HOUSES IN THE MASHULAVILLE AREA. |
| May 6, 7:55 AM CDT | TSTM WND DMG | 4 W Macon, MS | TREES AND POWERLINES DOWN ON HIGHWAY 14 WEST OF MACON. |
| May 6, 7:58 AM CDT | TSTM WND DMG | Brooksville, MS | AN 18-WHEELER WAS FLIPPED OVER NEAR BROOKSVILLE. |
| May 6, 7:58 AM CDT | TSTM WND GST 50 | Columbus, MS | ONE TREE FELL ON A TRANSFORMER. |
| May 6, 8:00 AM CDT | TSTM WND DMG | 2 N Macon, MS | TREES DOWN AND A HOG BARN LOST PART OF ITS ROOF. |
| May 6, 8:00 AM CDT | TSTM WND DMG | 2 S Macon, MS | TREES DOWN AND A CHICKEN HOUSE LOST PART OF ITS ROOF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 5:45 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1131 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 061241
TORJAN
MSC087-103-105-061330-
/O.NEW.KJAN.TO.W.0081.090506T1241Z-090506T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
741 AM CDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF COLUMBUS...
SOUTHEASTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 830 AM CDT
* AT 741 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHWEST OF OKTOC MOVING EAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
SESSUMS BY 750 AM CDT...
CRAWFORD...BROOKSVILLE AND MACON BY 755 AM CDT...
DEERBROOK AND BENT OAK BY 805 AM CDT...
PRAIRIE POINT BY 810 AM CDT...
BIGBEE VALLEY AND COLUMBUS BY 815 AM CDT...
STEENS BY 825 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA
AND MISSISSIPPI.
&&
LAT...LON 3317 8831 3298 8880 3340 8881 3360 8826
3357 8826
TIME...MOT...LOC 1241Z 256DEG 39KT 3325 8881
$$
CME3 follow-up statements
000
WWUS54 KJAN 061254
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
754 AM CDT WED MAY 6 2009
MSC105-061304-
/O.CAN.KJAN.TO.W.0081.000000T0000Z-090506T1330Z/
OKTIBBEHA MS-
754 AM CDT WED MAY 6 2009
...THE TORNADO WARNING FOR SOUTHEASTERN OKTIBBEHA COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA
AND MISSISSIPPI.
LAT...LON 3317 8831 3301 8873 3341 8863 3360 8826
3357 8826
TIME...MOT...LOC 1254Z 262DEG 36KT 3325 8865
$$
MSC087-103-061330-
/O.CON.KJAN.TO.W.0081.000000T0000Z-090506T1330Z/
LOWNDES MS-NOXUBEE MS-
754 AM CDT WED MAY 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR NORTHERN
NOXUBEE AND SOUTHERN LOWNDES COUNTIES...
AT 754 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR CRAWFORD MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
BROOKSVILLE AND MACON BY 800 AM CDT...
DEERBROOK AND BENT OAK BY 805 AM CDT...
PRAIRIE POINT BY 815 AM CDT...
BIGBEE VALLEY AND COLUMBUS BY 820 AM CDT...
STEENS BY 825 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA
AND MISSISSIPPI.
&&
LAT...LON 3317 8831 3301 8873 3341 8863 3360 8826
3357 8826
TIME...MOT...LOC 1254Z 262DEG 36KT 3325 8865
$$
CME000 WWUS54 KJAN 061309 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 809 AM CDT WED MAY 6 2009 MSC087-103-061330- /O.CON.KJAN.TO.W.0081.000000T0000Z-090506T1330Z/ LOWNDES MS-NOXUBEE MS- 809 AM CDT WED MAY 6 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR NORTHEASTERN NOXUBEE AND SOUTH CENTRAL LOWNDES COUNTIES... AT 808 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR DEERBROOK MOVING EAST AT 40 MPH. THE TORNADO WILL BE NEAR... BIGBEE VALLEY BY 815 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. && LAT...LON 3317 8831 3308 8856 3338 8846 3343 8828 TIME...MOT...LOC 1308Z 266DEG 37KT 3320 8845 $$ CME
000 WWUS54 KJAN 061323 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 823 AM CDT WED MAY 6 2009 MSC087-103-061330- /O.CON.KJAN.TO.W.0081.000000T0000Z-090506T1330Z/ LOWNDES MS-NOXUBEE MS- 823 AM CDT WED MAY 6 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR NORTHEASTERN NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES... AT 822 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED JUST EAST OF THE ALABAMA STATE LINE. THE TORNADO HAS ACTUALLY MOVED OUT OF THE COUNTY AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 830 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. && LAT...LON 3317 8831 3314 8842 3333 8838 3336 8829 TIME...MOT...LOC 1322Z 266DEG 37KT 3321 8827 $$ CME
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 6, 6:51 AM CDT, 50 minutes earlier.
Area forecast discussion, May 6, 6:51 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
651 AM CDT WED MAY 6 2009
...SEVERE WEATHER AND FLASH FLOODING POSSIBLE TODAY...
...DISCUSSION...TODAY THROUGH THURSDAY NIGHT...THE MAIN FOCUS OF THE
FORECAST WILL BE ON TODAY WHERE THE THREAT OF SEVERE WEATHER AND
FLASH FLOODING EXISTS ACROSS A GOOD BIT OF THE FORECAST AREA. THE
WARM FRONT CONTINUES TO SLOWLY LIFT NORTHWARD ACROSS MAINLY NORTHERN
PORTIONS OF THE FORECAST ARA THIS MORNING. THIS HAS ALLOWED
MOISTURE TO SURGE NORTHWARD INTO THE REGION AS SITES SOUTH OF THE
FRONT ARE OBSERVING DEW POINTS AROUND 70. MEANWHILE...JUST NORTH OF
THE FRONT...STRONG TO SEVERE CONVECTION STRETCHES EAST TO WEST FROM
NORTH ALABAMA... THROUGH NORTH MISSISSIPPI...AND THROUGH SOUTH
CENTRAL ARKANSAS.
THIS COMPLEX OF STORMS...NOW MOVING INTO SOUTH ARKANSAS AND
NORTHWEST MISSISSIPPI...WILL CONTINUE TO STEADILY MOVE EAST
SOUTHEAST OVER THE NEXT FEW HOURS AND IMPACT MY NORTHERN ZONES FIRST
OFF THIS MORNING...AND CONTINUE TO DROP FURTHER EAST SOUTHEAST INTO
THE AFTERNOON. THIS COMPLEX RESIDES IN THE LEFT EXIT REGION OF AN
UPPER LEVEL JET THATS NOSING EAST AND SOUTHWARD INTO THE ARKLATEX
REGION. THIS ENHANCEMENT COUPLED WITH THE FORCING ALONG THE
NORTHWARD MOVING BOUNDARY...STEEP LAPSE RATES...AND GOOD INSTABILITY
WILL ALLOW THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AS
WELL A FEW TORNADOES TO EXIST ACROSS MY NORTH THROUGH THE MORNING
HOURS. SEVERAL BOW ECHOES ARE ALSO BEING OBSERVED WITH THIS
ACTIVITY AS IT BEGINS TO SKIRT THE FAR NORTHERN PARTS OF MY CWA.
IN ADDITION TO THIS...GIVEN THAT THIS CURRENT ACTIVITY IS GENERALLY
MOVING ALONG A WEST NORTHWEST TO EAST SOUTHEAST TRAJECTORY...ITS
TRAINING ACROSS THE SAME LOCATIONS. AS A RESULT...A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL THIS AFTERNOON FOR LOCATIONS GENERALLY
ALONG AND NORTH OF A RAYVILLE LOUISIANA...TO VICKSBURG
MISSISSIPPI...TO YAZOO CITY...TO LEXINGTON...TO MACON LINE. GIVEN
HOW THINGS PLAY OUT THROUGH THE LATE MORNING HOURS...THIS AREA COULD
BE EXPANDED IN AREA AS WELL AS EXTENDED IN TIME AS THIS ACTIVITY
CONTINUES TO DROP FURTHER EAST SOUTHEAST.
ANOTHER COMPLEX OF THUNDERSTORMS IS ALSO BEGINNING TO EVOLVE ACROSS
SOUTH CENTRAL OKLAHOMA THIS MORNING AS A PRETTY DECENT UPPER TROUGH
CONTINUES TO SWING THROUGH THAT AREA. I DONT THINK THE WARM FRONT
IS GOING TO MOVE TOO MUCH FURTHER TO THE NORTH THAN WHAT IT ALREADY
HAS SINCE ITS BEGINNING TO INTERACT WITH THE ONGOING CONVECTION
ACROSS THE NORTH. MEANWHILE...AS THE TROUGH CONTINUES TO SWING EAST
ACROSS THE AREA...AND WITH A PRETTY DECENT UPPER LEVEL JET
CONTINUING TO DRIVE SOUTHEAST...THE COMPLEX OF STORMS THATS
CURRENTLY BEGINNING TO IMPACT MY NORTHERN ZONES...AS WELL AS THE
EVOLVING COMPLEX OVER SOUTH CENTRAL OKLAHOMA...WILL EVOLVE INTO A
LINE OF CONVECTION THATS DRIVEN SOUTHEAST ACROSS THE REMAINDER OF
MY CWA DURING THE DAY...BY THE BEFORE MENTIONED UPPER JET.
DURING THIS TIME FRAME...ESSENTIALLY FOR TODAY AND INTO THE EVENING
HOURS...I SEE ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING THE
THREAT OF FLASH FLOODING AS A GOOD BIT OF THIS ACTIVITY WILL TRAIN
ACROSS THE SAME AREAS...ESPECIALLY ACROSS MY NORTH WHICH HAS ALREADY
RECEIVED RAINFALL AMOUNTS OVER THE PAST FEW DAYS ON THE ORDER OF 2
TO 5 INCHES. WITH SUCH A PUSH ALOFT BY THE UPPER JET...SEVERAL
BOWING SEGMENTS WITHIN STORMS CAN BE EXPECTED WHICH WILL PRODUCE
STRONG DAMAGING STRAIGHT LINE WINDS. THEN WITH VERY STEEP LAPSE
RATES AND AMPLE AMOUNTS OF INSTABILITY EXPECTED...LARGE HAIL IS
LIKELY WITH SIZES RANGING FROM AT LEAST PENNY TO GOLF BALL SIZE.
ALSO A FEW TORNADOES CANT BE RULED OUT.
FOR TONIGHT...LOOK FOR THE THREAT OF SEVERE WEATHER...AS WELL AS
FLASH FLOODING TO SHIFT MORE TO THE EASTERN HALF OF THE FORECAST
AREA...BUT BEGIN TO SLOWLY WANE DOWN.
FOR THURSDAY INTO THURSDAY NIGHT...THE PICTURE OF WHAT WILL
TRANSPIRE CLOUDS UP QUICKLY...AND WILL LIKELY HAVE TO WAIT AND SEE
WHAT EVOLVES AND FORECAST FROM THERE TO GAIN ANY CONFIDENCE IN
EXACTLY WHAT PLAYS OUT. SOME MODELS WANT TO BLOW THROUGH ANOTHER
COMPLEX OF SHOWERS AND STORMS EITHER THROUGH OR NEAR THE CWA...WHILE
OTHERS FOR THE MOST PART KEEP US DRY. GUIDANCE POPS CAME IN
DRASTICALLY LOWER THAN PREVIOUS ADVERTISED NUMBERS. THE AIRMASS
OVER THE CWA WILL CERTAINLY TAKE A GOOD HIT BY TODAYS
CONVECTION...BUT IN THE SOUTH THERE COULD BE SOME UNUSED/UNTAPPED
JUICE WHICH COULD ALLOW SOME ACTIVITY TO DEVELOP DURING THE HEAT OF
THE DAY THURSDAY. AS A RESULT I DID UP POPS HERE JUST ENOUGH TO GET
A SLIGHT CHANCE OF CONVECTION MENTIONED IN THE ZONES. THEN FOR
THURSDAY NIGHT...SEVERAL MODELS WERE SHOWING ANOTHER MCS RACING
EASTWARD ACROSS THE MID SOUTH AND TENNESSEE VALLEY REGIONS. AS A
RESULT...I INCREASED POPS IN THE NORTH TO REFLECT THIS. /19/
FRIDAY THROUGH NEXT WEDNESDAY...THE OVERALL PATTERN AND WHAT THE
LATEST FORECAST GUID SUGGESTS IS NOT MUCH DIFFERENT THAN THE PREV FEW
RUNS. MODELS DONT REALLY INDICATE MUCH OF A DISTURBANCE MOVING
ACROSS THE AREA...BUT I WOULDNT BE SURPRISED TO SEE SOME CONVECTIVE
BOUNDARY SET UP ACROSS THE NORTH AND SUPPORT STORMS. THERE APPEARS TO
BE A BETTER WAVE FOR SAT AND THAT WOULD HELP WITH THE STORM CHANCES
AND HELP PUSH A WEAK FRONT INTO THE CWA. AS HAS BEEN THE
CASE...TIMING THESE FEATURES REMAINS VERY DIFFICULT AND MESO-SCALE
FEATURES WILL CARRY A LOT OF WEIGHT ON HOW THINGS EVOLVE. THE MODELS
HAVE BEEN WANTING TO STAY WELL N OF THE AREA DURING THIS TIME...BUT
OBSERVED TRENDS OF LATE HAVE PROVEN THE MODELS WRONG AND ACTIVITY HAS
OCCURRED MUCH FURTHER SOUTH.
BY EARLY SUN...MODELS HAVE A SFC COOL FRONT DISSECTING THE CWA AND
THIS BOUNDARY LINGERS INTO MON. MOISTURE WILL REMAIN HIGH ALONG AND
S OF THIS FEATURE AND EVEN AS UPPER RIDING DEVELOPS...THERE MAY BE A
WINDOW FOR CONVECTION UNTIL HGHTS GET TOO HIGH AND CAPPING TAKES
OVER. THIS RIDGING LOOKS TO DEVELOP BY TUE INTO WED AND THAT SHOULD
PUT AN END TO PRECIP CHANCES AN ALLOW FOR SOME WARM READINGS IN THE
TEMP DEPARTMENT.
AS FOR THE FORECAST ELEMENTS FRI-MON...GUID TEMPS SEEM REASONABLE
AND HAVE FOLLOWED. THE EXCEPTION WILL BE ON FRI AS THE LATEST GUID
HAS REALLY WARMED AND IM NOT READY TO HIT ON THE 90-92 VALUES JUST
YET. I LOWERED NEARLY ALL AREAS AROUND 2 DEGREES. AS FOR POPS...GUID
SEEMED A TAD TOO LOW FRI-FRI NIGHT AND HAVE STAYED WITH OUR PREV
FORECAST. AS FOR SAT-WED...GUID SEEMED TO COVER THINGS WELL WITH THE
SFC FRONT LINGERING...THEN DRY THINGS OUT BY TUE-WED. OVERALL...POPS
WILL RANGE FROM 20-40% WITH THE N HALF HAVING THE MAIN SHOT AT
PRECIP FOR THE MAJORITY OF THE EXTENDED. /CME/
&&
.AVIATION...WITH A LARGE AREA OF CONVECTION DIVING SOUTHEASTWARD
THIS MORNING...MVFR TO IFR CEILINGS ARE BEING OBSERVED AT MOST TAF
SITES ACROSS THE REGION. LOCATIONS THAT OBSERVE THIS
CONVECTION...WILL SEE PERIODS OF IFR TO LIFR CONDITIONS UNTIL THE
HEAVIEST ACTIVITY PASSES. THIS WILL CONTINUE TO BE THE CASE THROUGH
MUCH OF THE DAY AS A COUPLE OF STORM COMPLEXES MAKE THEIR WAY ACROSS
THE REGION. MOST...IF NOT ALL...OF THE ACTIVITY SHOULD BE EAST AND
OUT OF THE AREA BY 06Z TONIGHT. HOWEVER...FOG AND LOW STRATUS
DEVELOPMENT WILL BE POSSIBLE ACROSS MUCH OF THE AREA BY EARLY
THURSDAY MORNING...WHICH COULD AGAIN RESULT IN MVFR TO IFR
CONDITIONS. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 83 69 87 68 / 75 56 15 16
MERIDIAN 82 68 86 66 / 73 71 16 15
VICKSBURG 84 69 89 69 / 77 43 15 16
HATTIESBURG 88 70 87 69 / 26 31 19 10
NATCHEZ 85 70 84 69 / 33 30 15 10
GREENVILLE 77 67 87 69 / 99 51 10 18
GREENWOOD 78 65 88 68 / 100 62 10 18
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>042-047.
LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ007>009-
015-016.
AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ARZ074-075.
&&
19/CMEHazardous weather outlook, May 6, 5:31 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 531 AM CDT WED MAY 6 2009 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-071045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN- 531 AM CDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND NORTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS EVENING AS A COMPLEX OF STORMS CONTINUES TO MOVE INTO THE AREA THIS MORNING. THIS COMPLEX OF STORMS WILL BEGIN IMPACTING SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTH MISSISSIPPI THROUGH MID MORNING...AND CONTINUE TO SHIFT FURTHER SOUTH INTO PORTIONS OF CENTRAL MISSISSIPPI THROUGH THE LATE MORNING AND AFTERNOON HOURS TODAY. DAMAGING WINDS...LARGE HAIL ARE THE PRIMARY CONCERNS WITH THE STORMS. HOWEVER...A FEW TORNADOES CAN NOT BE RULED OUT. IN ADDITION...RAINFALL TOTALS RANGING FROM 2 TO 5 INCHES HAVE ALREADY FALLEN OVER THE AREA WITHIN THE PAST FEW DAYS. AS THIS COMPLEX MOVES ACROSS THE AREA THROUGH THE DAY...ANOTHER 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO 4 TO 5 INCHES...WILL BE POSSIBLE. THIS COULD LEAD TO SOME LOCALIZED FLASH FLOODING ACROSS THE AREA. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER COMPLEX OF STORMS COULD EVOLVE ACROSS THE REGION. AT THIS TIME...LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR LOOK TO HAVE THE BETTER RISK OF SEEING A COMPLEX OF STORMS WHICH COULD PRODUCE DAMAGING WINDS AND HAIL. FRIDAY THROUGH NEXT TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY INTO TONIGHT...AS WELL AS AGAIN ON THURSDAY...BUT OTHERWISE IS NOT CURRENTLY EXPECTED FRIDAY THROUGH NEXT TUESDAY. LAZ023>026-MSZ043>046-048>066-072>074-071045- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 531 AM CDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA...PORTIONS OF CENTRAL MISSISSIPPI...AND ALL OF SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE BY MID MORNING AND THROUGH THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE AREA. A COMPLEX OF STORMS HAS DEVELOPED NORTHWEST OF THE AREA THIS MORNING...AND IS EXPECTED TO MOVE INTO CENTRAL PORTIONS OF THE AREA BY MID MORNING...AND CONTINUE INTO AND THROUGH SOUTHERN PORTIONS OF THE AREA THROUGH THE AFTERNOON HOURS TODAY. STRONG DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY CONCERNS WITH STORMS. HOWEVER...A FEW TORNADOES CAN NOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE WHICH COULD LEAD TO SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER COMPLEX OF STORMS COULD EVOLVE ACROSS THE REGION. AT THIS TIME...LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR LOOK TO HAVE THE BETTER RISK OF SEEING A COMPLEX OF STORMS WHICH COULD PRODUCE DAMAGING WINDS AND HAIL. FRIDAY THROUGH NEXT TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY INTO TONIGHT...AS WELL AS AGAIN ON THURSDAY...BUT OTHERWISE IS NOT EXPECTED FRIDAY THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Special weather statement, May 6, 4:24 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 424 AM CDT WED MAY 6 2009 ARZ074-075-MSZ018-019-025-026-034-061025- ASHLEY AR-CHICOT AR-BOLIVAR MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS- WASHINGTON MS- 424 AM CDT WED MAY 6 2009 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 18 MILES NORTHWEST OF HOLCOMB TO 36 MILES NORTHWEST OF FOUNTAIN HILL AT 424 AM CDT...MOVING SOUTHEAST AT 40 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN WASHINGTON...NORTHERN LEFLORE...GRENADA... CENTRAL SUNFLOWER...SOUTHERN BOLIVAR...NORTHERN CHICOT AND NORTH CENTRAL ASHLEY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. BYB
Local storm report, May 6, 6:46 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
646 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG DERMOTT 33.53N 91.44W
05/06/2009 CHICOT AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE CITY OF DERMOTT.
0545 AM TSTM WND DMG GREENVILLE 33.39N 91.05W
05/06/2009 WASHINGTON MS LAW ENFORCEMENT
ROOF DAMAGE TO A HOUSE AND SEVERAL TREES BLOWN DOWN.
0550 AM FLASH FLOOD 2 W CLEVELAND 33.74N 90.76W
05/06/2009 BOLIVAR MS EMERGENCY MNGR
SEVERAL ROADS CLOSED AND UNDER WATER ON THE WEST SIDE OF
CLEVELAND.
0615 AM FLASH FLOOD RULEVILLE 33.72N 90.55W
05/06/2009 SUNFLOWER MS LAW ENFORCEMENT
A FEW FLOODED STREETS IN THE CITY OF RULEVILLE.
&&
HAMRICKLocal storm report, May 6, 7:12 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
712 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM TSTM WND DMG 6 NNW CARROLLTON 33.59N 89.96W
05/06/2009 CARROLL MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN.
0635 AM TSTM WND DMG 4 E CARROLLTON 33.50N 89.85W
05/06/2009 CARROLL MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN.
&&
CMELocal storm report, May 6, 7:30 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
730 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG 5 NE HESTERVILLE 33.21N 89.59W
05/06/2009 ATTALA MS EMERGENCY MNGR
TREES DOWN IN THE NORTHERN PART OF ATTALA COUNTY.
0703 AM TSTM WND DMG GREENVILLE 33.39N 91.05W
05/06/2009 WASHINGTON MS EMERGENCY MNGR
A TREE FELL ON A HOUSE IN THE LAKE MANOR SUBDIVISION
0705 AM TSTM WND DMG KOSCIUSKO 33.06N 89.59W
05/06/2009 ATTALA MS EMERGENCY MNGR
TREES DOWN IN THE VICINITY OF KOSCIUSKO
0720 AM TSTM WND GST STARKVILLE 33.46N 88.82W
05/06/2009 M45.00 MPH OKTIBBEHA MS TRAINED SPOTTER
&&
HAMRICKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:00 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 45 min |
| May 5, 7:17 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 58 min |
| May 5, 7:32 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 22 min |
| May 5, 7:34 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 19 min |
| May 5, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 15 min |
| May 5, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 50 min |
| May 5, 8:52 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 38 min |
| May 5, 9:36 PM CDT | River Flood Warning | JAN | Issaquena, Washington | 30 days |
| May 5, 9:36 PM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 32 days |
| May 5, 10:54 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 51 min |
| May 5, 11:18 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 42 min |
| May 5, 11:37 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 38 min |
| May 5, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 43 min |
| May 5, 11:49 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 41 min |
| May 6, 12:19 AM CDT | Tornado Warning | JAN | Montgomery, Webster | 41 min |
| May 6, 12:54 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 51 min |
| May 6, 1:26 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 49 min |
| May 6, 3:00 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 45 min |
| May 6, 5:11 AM CDT | Flash Flood Warning | JAN | Bolivar, Carroll, Grenada, Leflore, Montgomery, Sunflower | 7 hr |
| May 6, 5:13 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 62 min |
| May 6, 5:17 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 58 min |
| May 6, 6:00 AM CDT | Flash Flood Warning | JAN | Bolivar, Carroll, Holmes, Humphreys, Leflore, Montgomery and 3 more | 8 hr |
| May 6, 6:08 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more | 67 min |
| May 6, 6:11 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sharkey, Sunflower, Washington | 49 min |
| May 6, 6:22 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more | 4 hr |
| May 6, 6:37 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 53 min |
| May 6, 7:06 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Neshoba, Noxubee, Oktibbeha and 1 more | 54 min |
| May 6, 7:15 AM CDT | Tornado Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 34 min |
| May 6, 7:31 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 44 min |
| May 6, 7:45 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee | 60 min |
| May 6, 9:00 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 18 days |
| May 6, 9:00 AM CDT | River Flood Warning | JAN | Hinds, Warren | 20 days |
| May 6, 9:05 AM CDT | Flash Flood Warning | JAN | Attala, Holmes, Humphreys, Issaquena, Leake, Madison and 2 more | 5 hr |
| May 6, 9:27 AM CDT | River Flood Warning | JAN | Neshoba | 11 hr |
| May 6, 9:27 AM CDT | River Flood Warning | JAN | Leake | 72 hr |
| May 6, 9:28 AM CDT | River Flood Warning | JAN | Clay | 4 days |
| May 6, 10:17 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more | 4 hr |
| May 6, 10:34 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 36 min |
| May 6, 11:29 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 46 min |
| May 6, 11:37 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 53 min |
| May 6, 11:47 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 43 min |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 70 hr |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Yazoo | 31 days |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Sunflower | 14 days |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Sharkey | 57 hr |
| May 6, 11:57 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 48 min |
| May 6, 12:05 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 40 min |
| May 6, 12:06 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 24 min |
| May 6, 12:18 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| May 6, 12:20 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 115 min |
| May 6, 12:40 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 50 min |
| May 6, 12:48 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 57 min |
| May 6, 12:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 52 min |
| May 6, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 27 min |
| May 6, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 50 min |
| May 6, 1:25 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 52 min |
| May 6, 1:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 24 min |
| May 6, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| May 6, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 42 min |
| May 6, 1:49 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 18 min |
| May 6, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 13 min |
| May 6, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 40 min |
| May 6, 2:16 PM CDT | Areal Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 3 more | 12 hr |
| May 6, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 18 min |
| May 6, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 43 min |
| May 6, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 57 min |
| May 6, 2:42 PM CDT | Tornado Warning | JAN | Franklin, Lincoln | 63 min |
| May 6, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 43 min |
| May 6, 3:13 PM CDT | Tornado Warning | JAN | Forrest | 19 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.